i've never had this problem. i'm actually concerned about my bp going too low. i've a couple near black-outs recently, and i think it might be due to my doctor increasing my spironolactone. trying to monitor myself and figure it out.
Dream as if you'll live forever. Live as if you'll die today. -James Dean
If you have to tell someone how bad you want it, then you haven't shown them how hard you already work for it. -John Mayer
Whether you get what you want isn't what defines you. It's how you go about your business. -Scott Jurek
Yeah, I did some research online which suggested that met raising BP wasn't possible, but I'm skeptical. I haven't taken a dose since Friday morning and yesterday evening our little at-home monitor (which will measure anyone's systolic pressure about 20 points high, it really needs calibration) said I was about normal again.
Now if only I knew my doc would take me seriously if I suggested it.
current weight: 208.6
Fitness Minutes: (73,908) Posts: 11,220 11/12/12 6:54 A
Since being on met, I've noticed my blood pressure has creeped up some as well, but I thought it was my family history. My mom, dad, sister and grandmother all had high blood pressure, thought maybe it was just my turn. But now I'm going to ask my doctor about it.
I don't take any form of meds for PCOS. I just treat with diet and natural supplements. The most important number in BP is the number on the bottom. And it is very likely that your BP can go way up while sitting at the Doc's. Mine does... goes up to about 140/90 at the doc's office Any other time I've checked on my own, either at home or at the pharmacy it's regularly between 120-125 over 72.
A lot of doctors realize this and will sometimes take your BP more than once. It is important when taking a BP test to be calm, sit upright and sit still as well. Thinking happy thoughts also helps.
I have noticed that I get heart palps a lot more since being on the met. I thought it was just a side effect..after reading your about your BP....makes me think tho. It's had me worried for quite some time. I was fearing (still do) that it is leading to an attack that will not be such a good thing...my hubby lost his insurance when he was let go from his job...so I find it hard to get to the doc now. I know I should find a way...maybe the clinic will see me....
I thought I'd read someone on this board having problems with met jacking up their BP, but can't find it.
Last year at the dr's office my BP was bang on normal and she started me back on Met. Over the past year, it seems to have gone haywire, or at least it feels that way. I was sick one day and had a very stressful morning (flat tire, car switch, completely new set of tires, had already spent the morning vomiting, trying to get to the doctor to make sure it wasn't strep, etc) and I alarmed the woman who saw me. She wasn't my regular doc, but I think after all that crazy my BP was about 158 over something. I chalked it up to extreme stress, but she gave me a serious side-eye, though she let me go without scheduling a second appointment.
This year's appointment it was 140/90-somethin when I got into the exam room, but normal when I left, though I was given a chart and told to check it whenever I'm feeling calm and near one of those machines you find in a pharmacy. Which I did last night and it was high again.
The only thing that's changed since last year was the met. Has anybody else had that kind of experience with metformin or is my family history just catching up with me?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.